Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
135 Doctors are Online

Took many EC pill as birth control pill. Is there any side effect?

May 2013
User rating for this question
Very Good
Answered by
Practicing since : 2006
Answered : 4909 Questions
Hi doctor..I am a 23 years old girl.. In the past six months i have taken around twenty Emergency contraception pills after unprotected sex. I thought it was a birth control contraceptive pill, I never realized that it would be harmful to my health. Fortunately, there were no serious side effects of the EC except delay in menstrual cycle.

Three days ago i have consumed an EC- ipill and my menstrual period started the next day. But i am undergoing severe pain since the last 2 days, the menstruation being quite normal.
I had calcium oxalate stones in my kidney four years ago which were removed with medication and strict diet. I am not sure about the reason of this may be due to formation of a kidney stone again or any long term side effect of i pill.. Kindly guide me what to do in this situation.In need of your urgent help.
Posted Tue, 1 Jan 2013 in Women's Health
Answered by Dr. Sree Gouri SR 30 minutes later
Thanks for the query.

Emergency pill can cause menstrual irregularities and pain abdomen as side effects.
If you took the pill in the first half of the cycle, it will prepone your periods.
As you altered the regular hormonal levels by taking the pill, withdrawal bleeding can occur with dysmenorrhea.
So the pain and bleeding you are having can be side effects of the pill.
For more details:
The pain due to uterine causes will be usually spasmodic in nature. Whereas the pain due to renal calculi will be colic pain, radiating from loin to groin.
So, if the pain is persisting or increasing in severity better to consult gynecologist once and get examined to find out the actual cause of pain and take treatment accordingly.
Hope I have answered your query. I will be available to answer your follow up queries. If you are satisfied with all my answer, please rate the answer after closing the discussion.
Take care.
Above answer was peer-reviewed by
Follow-up: Took many EC pill as birth control pill. Is there any side effect? 12 hours later
Hi Dr. Gouri
Thanks for that prompt answer.. i have consulted a general physician and undergone CBP,ESR,RBP(Blood test) and U/S Scan. The reports will come tomorrow but according to the diagnosis i have UTI and a stone formation in my left kidney. I have also taken an appointment with a Urologist.

Do you suggest me to consult a gynecologist too? Is my condition related to the long term side effect of i pill or its just a UTI with kidney related issues? Awaiting your reply.

P.S: if you could use normal terms regarding infections/organs instead of medical terms it would be of great help because i ain't that strong in my medical vocab.Just a suggestion :)
Answered by Dr. Sree Gouri SR 12 hours later
At present you can take treatment for UTI and renal stone.
As pain abdomen is the only symptom, possibly with this treatment that can get relieved.
If ultrasound and other reports are normal no need to worry.
Better to use some regular contraceptive measures and avoid repeated use of emergency pill.
Wish you Good Health, If you are satisfied with my response please rate the answer after closing the discussion.
Take care.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor